Alert archive / South Dakota / Flash Flood Warnings in 1998
Flash Flood Warning 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jul 13, 1998, 5:51 PM MDT for Dewey County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1998, 5:51 PM MDT (23:51 UTC)
- Expired
- Jul 13, 1998, 11:55 PM MDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 132351 FFWABR SDC041-140555- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 651 PM CDT MON JUL 13 1998 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 1155 PM MDT (1255 AM CDT) * ABERDEEN RADAR INDICATES THAT VERY HEAVY RAIN...POSSIBLY EXCEEDING TWO INCHES...HAS FALLEN OVER AN AREA EXTENDING FROM GREEN GRASS TO PARADE TO JUST WEST OF RIDGEVIEW. THIS MAY CAUSE FLASH FLOODING IN THOSE AREAS...POSSIBLY ON GREEN GRASS CREEK AND MEADOW CREEK. THERE MAY ALSO BE SIGNIFICANT RISES ON THE MOREAU RIVER IN THIS AREA LATER THIS EVENING. DON'T DRIVE INTO AREAS WHERRE WATER COVERS THE ROAD! TDK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 8:35 AM MDT, 9 hours 16 minutes earlier.
Area forecast discussion, Jul 13, 8:35 AM MDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 935 AM CDT MON JUL 13 1998 THE CURRENT FORECAST HAS A GOOD HANDLE ON THE CURRENT SITUATION. A STRONG CAP EXISTED ACROSS THE AREA. THIS SHOULD KEEP CLOUDS FROM DEVELOPING. ALSO...SOUTHWEST WINDS SHOULD ALLOW THE ATMOSPHERE TO BECOME WELL MIXED. OVERALL...SEE NO PROBLEMS WITH THE CURRENT FORECAST. .ABR...rNONE. CB
In the hours before
Local storm report, Jul 13, 5:39 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
639 PM CDT MON JUL 13 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0617 PM GREEN GRASS SD 0.75 INCH HAIL
07/13/98 DEWEY
ENDLocal storm report, Jul 13, 5:39 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
639 PM CDT MON JUL 13 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0617 PM GREEN GRASS SD 0.75 INCH HAIL
07/13/98 DEWEY
ENDThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:30 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 65 min |
| Jul 13, 5:36 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 64 min |
Nearby
Flash Flood Warnings in South Dakota, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.